Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Balloon has been placed!



Recommended Posts

My balloon was placed this afternoon. Was at the hospital at 11am, insertion at 1:05 and in recovery room by 1:40 and back at home around 4pm.

They gave me zofran and amind along with two IV bags of Fluid and the doctor said I should be okay (not dehydrated) for at least 24hrs. Thank god because I'm nauseous and vomiting. The vomiting isn't too bad I just wish I didn't have to vomit. The doctor said I should be getting up and walking around to help the balloon adjust or settle into my stomach. Also, she said to sleep on my right side to help get the balloon adjusted otherwise it will feel like it is pushing against my ribcage.

I have a nasty headache and tried Tylenol capsules but I ended up throwing it up. I took some children's liquid Tylenol and that seems to have stayed down.

Okay, I'm going to try to sleep and have some ginger tea.

Any other suggestions? I'm taking zofran and phenergan to help with the nausea but it's still there.

Share this post


Link to post
Share on other sites

I think you m might just have to battle through. Pretty much everyone that has written about their experience had nausea the first day or so. Good luck!!!

Share this post


Link to post
Share on other sites

That's interesting - I thought I had read that you had to sleep on your left ... and that's the only side I could sleep on for about a week. My right side and my back made me more nauseous. I'd say do whatever makes you feel better ... you will know pretty much immediately when you try.

If headaches or other pain persist, you might want to ask for liquid Tylenol 3. That's what I was given. I was told to take children's liquid Tylenol if I needed less relief so that was a good move on your part. :-)

I've heard that if you're uncomfortable, the downward dog yoga position helps. I've never had to do it but I've read that several places.

Were you given a patch for nausea? If not, you might want to ask for one immediately. That seems to have helped most people a lot. Ice and Popsicles also made me feel better the first couple of days.

Hang in there - it does get better! Reach via the forum or private messages if you need anything at all. Best wishes!!

Share this post


Link to post
Share on other sites

P.S. The headache could also be slight dehydration so make sure you're getting as much Water as you can stomach. When I felt like I could not take anymore Fluid, that's where the ice, Popsicles and even Jello really helped. Ironically, since then Popsicles have become my go-to sweet treat. :-) Before then I don't think I had had one for like 30 years - lol!!

I would not even worry about sugar-free Popsicles and Jello at first. Your caloric intake is so low that first week that I figured the sugar and 40 calories per Popsicle, for example, were keeping me from getting weak and shaky (as long as your stomach can tolerate the sugar).

Good luck!!

Share this post


Link to post
Share on other sites

I could only sleep on my left side, also. I still cannot sleep on my back after 4 months. And up until 3 months could not sleep on my right, but now its not a problem.

Share this post


Link to post
Share on other sites

i did get the patch along with Zofran and phenergan, so I'm a bit surprised it doesn't seem to help with the nausea and vomiting. My intake of drinks seem so low, so I'm going to try popsicle along with some Isopure. i'm too afraid to drink the premier Protein shakes because it not a light beverage.

Every time I hiccup or burp and I get scared I'm going to vomit. Also, I am trying everything I can to get comfortable and sleeping on my left seems to make me the most comfortable.

Thank you all for reading my posts and giving me feedback and encouragement! I really need it!!

Share this post


Link to post
Share on other sites

Wise to stay away from the full (not clear) Protein drinks just yet - I think that's too much too soon. I certainly could not have done it, but you really listen to whatever your body is telling you.

I bought the clear Isopure zero carb RTDs for post procedure, but I could not even stomach those. If you can, that's great!! I know a lot of people do well with them.

Hopefully Popsicles will help. They were easy for me to stomach and omething about the coolness going down made me feel better too.

Glad you are experimenting with how to get comfortable, and that trying your left side has helped. Funny you were told your right - that's the first time I heard that. Again, do whatever feels best for you. Propping yourself up a bit may help too.

Sorry you're having so much trouble with the vomiting. That sucks. I did it 3 times in less than a 12 hour span and then I was fine - hopefully it will pass quickly for you too. If nothing else, most people seem to feel a lot better on day three so hang in there ... one more sleep til you're there!! :-)

Share this post


Link to post
Share on other sites

I have had the balloon for 2 months and I feel as my stomach has shrunk to the size of my balloon. I cannot eat or drink without being miserable. reflux is horrible. the weight is dropping off but I'm dehydrated and I'm not getting the nutrition I know I need. Does the stomach shrink? I sip Water but I cannot get enough in to make my daily quota. too much and it comes right back up.

Share this post


Link to post
Share on other sites

I have had the balloon for 2 months and I feel as my stomach has shrunk to the size of my balloon. I cannot eat or drink without being miserable. reflux is horrible. the weight is dropping off but I'm dehydrated and I'm not getting the nutrition I know I need. Does the stomach shrink? I sip Water but I cannot get enough in to make my daily quota. too much and it comes right back up.

I'm so sorry to hear that - that sounds awful. :-( Have you talked to your doctor and/or nutritionist? If not, you should do so right away - hopefully they will have some helpful advice.

I honestly don't know if the stomach shrinks, but I can tell you that my fullness levels have changed over time. After the first few days of nausea, I was REALLY hungry for like a week, but I was afraid to eat too much (I didn't want to throw up again). Then I was fine for about a month - not hungry, not full. Now I am starting to feel fuller. So I don't know if the stomach actually shrinks, or if you body/brain just adjusts. But I definitely notice a difference.

You might want to try Protein /meal replacement drinks and soft protein-rich foods (ex: Greek yogurt, eggs, etc.) to ensure that you're getting some decent nutrition until you talk to your doctor. That all might go down better than solid foods, and have an easier time working its way around the balloon. And maybe even things like Gatorade to help with hydration. Good luck - I hope you feel better soon!

Edited by Wayward Traveler

Share this post


Link to post
Share on other sites

I have had the balloon for 2 months and I feel as my stomach has shrunk to the size of my balloon. I cannot eat or drink without being miserable. reflux is horrible. the weight is dropping off but I'm dehydrated and I'm not getting the nutrition I know I need. Does the stomach shrink? I sip Water but I cannot get enough in to make my daily quota. too much and it comes right back up.

Hello again! I was just thinking further about stomach size (and whether or not it shrinks), as I am feeling fuller as time goes by (but not uncomfortably so). I goggled it and found some interesting stuff. Here are two articles ... they are not totally in alignment and I have no idea which is more accurate (if either), but they are food for thought, nonetheless (no pun intended ;-)).

http://www.webmd.com/women/features/stomach-problems (read #2)

http://www.smithsonianmag.com/science-nature/does-dieting-actually-make-your-stomach-shrink-180955521/?no-ist

Share this post


Link to post
Share on other sites

TO the reader who is two months post op and still feeling horrible, as an RN, I'm going to take a stab at suggesting that you may need a mild laxative at this point. Try Miralax. this may alleviate some of the symptoms.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×